MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY
Model Number BMK6F95MBER120
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a medical procedure in the middle cerebral artery (mca) using a benchmark 6f 071 delivery catheter (benchmark) and non-penumbra sheath.During the procedure, while placing the benchmark in the patient, the physician noticed the proximal section near the hub of the benchmark became ovalized and broken.Therefore, the benchmark was removed.The procedure was completed using a new benchmark and the same sheath.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the returned benchmark was fractured at approximately 5.0 cm from the hub.The device was kinked at approximately 67.0 cm from the hub.Conclusions: evaluation of the returned benchmark confirmed a fracture on its proximal end.If the device is forcefully advanced against resistance or otherwise manipulated at extreme angles outside the patient body, damage such as a kink and subsequent a fracture may occur.Further evaluation revealed a kink on the midshaft.This kink was likely incidental to the complaint.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The product lot number was not provided, therefore, the manufacturing records could not be reviewed.

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9802308
Report Number3005168196-2020-00317
Device Sequence Number642897
Product Code DQY
UDI-Device Identifier00814548014173
UDI-Public00814548014173
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K142321
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/13/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBMK6F95MBER120
Device Catalogue NumberBMK6F95MBER120
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/13/2020
Supplement Date Received by Manufacturer03/30/2020
Initial Report FDA Received Date03/06/2020
Supplement Report FDA Received Date04/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005